MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMA00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient is experiencing blurred vision with a multifocal intraocular lens (iol) in the left eye.Visual acuity (va) 20/80 to 20/50 with distortion, vision never improved and lens dislocated.The patient was seen by another doctor who feels it would be best to exchange the lens; however, the lens has not yet been explanted.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is on or prior to jun 12, 2024.Section d6b: if explanted, give date: not applicable as the device remains implanted.Device evaluation: the product testing could not be performed as the product was not returned for evaluation (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records review was performed, and no nonconformity report was found as part of this manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed one additional complaint was received for this production order number.The complaint issues reported were not related and therefore, no further actions are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information received indicated that the suspect lens was explanted on (b)(6) 2024.It was confirmed that the patient is fine now.No other information provided.The following fields were updated accordingly: section b1: report type (check all that apply): adverse event section b2.Outcome attributed to adverse event (check all that apply): required intervention to prevent permanent impairment/damage (devices) section d6b: if explanted, give date: (b)(6) 2024 section h1: type of reportable event: serious injury section h6: health effect - impact code: 4629 - device revision or replacement section h6: health effect - clinical code: 4581 - this code was used for the reported lens dislocation.Section h6: type of investigation: 4114 - device not returned device evaluation: the product testing could not be performed as the product was not returned for evaluation the reported complaint cannot be confirmed.The following code is no longer applicable since the lens was explanted: section h6: type of investigation: 4117 - device not accessible for testing all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the lens has been discarded and will not be returned.Corrected data: the following fields were updated accordingly based on the above new information: section h6: type of investigation: 4115 - device discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19630552
Report Number3012236936-2024-000182
Device Sequence Number12914153
Product Code MFK
UDI-Device Identifier05050474536784
UDI-Public(01)05050474536784(17)251127
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberZMA00
Device Catalogue NumberZMA00U0190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/19/2024
08/28/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/05/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown